MAUDE Adverse Event Report: BIOMET UK LTD. OXFORD ANAT BRG RT X-SM 4MM PMA; KNEE PROSTHESIS

BIOMET UK LTD. OXFORD ANAT BRG RT X-SM 4MM PMA; KNEE PROSTHESIS
Catalog Number 160791
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately three years and seven months post initial implantation, the patient underwent a right sided knee revision due to joint instability.The surgeon suspects bearing wear as the cause.Due diligence is in progress for this complaint; no further additional information or product has been received.
 
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: oxf uni tib tray sza rm; item# 154719; lot# 6744425.Oxf ph3 cementless fem sz xsm; item# 154912; lot# 6774800.G2 - foreign: japan.Investigation of this incident is currently ongoing.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.Visual examination of the returned product identified that the bearing shows signs of wear and tear with gouging on both the working and non-working surfaces.There is also some pitting on the working surface as well.Functional features were measured and were deemed to be conforming to specification.A review of the device manufacturing records confirmed no abnormalities or deviations that could be related to the reported event.Review of the complaint histories found no additional related complaints for this item and the reported part and lot combination.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
OXFORD ANAT BRG RT X-SM 4MM PMA
Common Device Name
KNEE PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key19389683
Report Number3002806535-2024-00187
Device Sequence Number7743964
Product Code NRA
UDI-Device Identifier05019279073023
UDI-Public(01)05019279073023(17)240207(10)6480021
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/07/2024
Device Catalogue Number160791
Device Lot Number6480021
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer07/12/2024
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown